Depo provera for birth control

Common Questions and Answers about Depo provera for birth control

depo-provera

Avatar n tn Everytime you have unprotected sex even if you're on birth control you risk the chance of getting pregnant. BC isn't 100% effective. I learned my lesson because i was on the pill when i got pregnant. My best advice for you is to get a test and find out. Good luck!
Avatar f tn I ask because I've recently had two friends tell me they got pregnant while on depo. I thought that it was one of the only birth control methods that prevented pregnancy the most...
Avatar f tn Does depo provera birth control cause weight gain,and if you have been on it tell me about your experience while on it
Avatar m tn I just got a shot of depo-provera birth control 3 days ago and my period was supposed to start yesterday and it hasn't. I am sexually active and the last time I had sex was on my period last month and we used condoms but I wasn't on birth control and my partner did not go all the way. I just went to the GYN and got my annual pelvic exam and my first shot of depo and so far everything has been okay.
Avatar n tn I was a sexually active happy forty year old until I took the depo shot. I used condoms for birth control. My fibroid tumors were not large and my doctor said do not worry about them as long as they do not bother me. He left and a new doctor came and my nightmare began. The new "doctor recommended I take depo to stop my periods (which were heavy but normal compared to what is happening to me now). Initially, after taking the shot, I had a light period.
Avatar f tn With depo shots and most types of birth control, it can take up to a year for the medications to filter out of your system and allow you to conceive. It doesn't mean that it will absolutely take you a year, but it's normal to take that amount of time. Since you have been off the shots for a few months now, your body is already filtering out the hormones, so that's a good start.
Avatar f tn Hi, Use another form of birth control for the first week after getting the shot. If you decide to continue with Depo injections, make sure you get your injection every 12 weeks for it to be effective and so that it can work properly.
Avatar n tn I was Only on The Birth Control Shot For 12 weeks and I been off For a week. Me and My Husband are ready to to have our second child, and I wanted to know how long it will be before I will be able to get pregnant?
983134 tn?1248702843 i have been ttc for 2 years after being on depo for 2 and a half years and i blame depo 100%, i had irregular periods for months after coming off of it, pains etc. It is only now i'm getting a normal 28-32day cycle, this also causes bone damage the longer the use of depo the more prolonged the problems a lot of woman may agree with me on this one.
Avatar f tn I also feel bloated. me and boyfriend dont use contraception because of the birth control I was on, but now I don't know what to do, because I could be pregnant or my period could just be late... I dont know.
Avatar f tn I was a little worried the last couple of days about being pregnant so I took a Home Pregnancy Test and it was negative. Being on Depo birth control would not effect a home pregnancy test would it? I made an appointment for Friday.
Avatar f tn So I got put on depo provera friday and my period had came on the wednesday night before that friday. Well I had sex that saturday after being on the shot for 24hr and my bf *** inside of me could I be pregnant or no?
Avatar m tn I just got a shot of depo-provera birth control 3 days ago and my period was supposed to start yesterday and it hasn't. I am sexually active and the last time I had sex was on my period last month and we used condoms but I wasn't on birth control and my partner did not go all the way. I just went to the GYN and got my annual pelvic exam and my first shot of depo and so far everything has been okay.
Avatar n tn If you would like to start a cycle, consider asking your doctor about another method of birth control that regulates your cylce (i.e. the pill or nuva ring). If you want to try and do it naturally, then just wait it out. I too got cramps and very uneasy feelings down in my pelvis when I was going off of Depo. It's going to be hard for a few months, but do not add more stress to yourself. Keep in mind that stress can also keep your cycle away.
Avatar f tn Hello, Depo-Provera is a long-acting progestin (hormone) form of birth control. If you stop getting Depo-Provera injections, your period usually returns within 3 to 10 months but sometimes it may take 12-18 mths. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps.
Avatar f tn I have been on the Depo Provera shot for more than 5 years now. I read that the recommended amount of time that a young woman should be on Depo is only 2 years. I am 20 now and I have been on it since I was 15. I have tried to come off of it once. I bled for about 3 weeks and then got back on it. Currently I have all kinds of pain. Back, kness, neck, arms, and I have migraines. I read about a calcium deficiency when doing research about Depo Provera.
Avatar n tn If in the future you want to conceive I suggest you find another form of birth control. After I had my first son, I opted for Depo and I only had 3 doses of it, a total of 9 months. I stopped because my period stopped completely and I started gaining weight. Soon after my husband and I tried to have another baby and it took us 2 years to conceive. And I have heard of cases of women that has taken longer for them to get pregnant after getting the shot. So my advice is to find another method.
4069776 tn?1349521984 Hello, I was on depo provera for 9 years, I had my last shot in Jan 2012 and was suppose to come get my next shot April 2012, My doctor informed me that it would be fine for me to just stop taking it because I did so well while I was on it and that I should be fine coming off of it, well I didnt. I had horrible side effects from July and they are still happening now, I have had every test done (ultrasounds, blood test, endoscopes, ect.) and everything came back normal.
Avatar n tn i was on the minipill for two years i am not getting my period now doctor wants to put me on depo provera she claims after awhile the affectiveness of the minpill wears off and depo would be best for me being that it is also a progesteron only contraceptive and will continue not getting my period am afraid because of all the bad things i hear about it any suggetions?
Avatar n tn Main thing I can think of is to ask your doctor for a pregnancy test a few weeks before your next shot always. For the pill, depo and other means of birth control are NEVER 100%. Even women who have their tubes tied get pregnant.
Avatar f tn no not the depo provera sot.. just regular provera..
Avatar n tn I don't think she was referring to the birth control, I think she was referring to provera..a drug that induces af...
Avatar f tn Depo-Provera is a long-acting progestin (hormone) form of birth control. If you stop getting Depo-Provera injections, your period usually returns within 3 to 10 months but sometimes it may take 12-18 mths. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps.
Avatar f tn Hello, Depo-Provera is a long-acting progestin (hormone) form of birth control. If you stop getting Depo-Provera injections, your period usually returns within 3 to 10 months but sometimes it may take 12-18 mths. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps.
Avatar f tn Depo Provera is effective birth control for 3 months. I'm not sure how long it takes to completely leave your system. You may want to contact your doctor, tell him/her of your complaints and decide on another birth control option when it's time you can make the switch. Best wishes!
Avatar m tn I am getting my wisdom teeth out and the oral surgeon is giving me an IV of antibiotics to help with the healing after surgery. I am on the Depo Provera birth control shot and I had heard that antibiotics can effect birth control before. Is this true? Should I use a back-up form of birth control, and if so, for how long?